Warning: Creating default object from empty value in /home/content/17/5894217/html/ncwtv/wp-content/themes/tribune/functions/wpzoom-functions.php on line 17

Warning: Illegal string offset 'id' in /home/content/17/5894217/html/ncwtv/wp-content/themes/tribune/single.php on line 7

Warning: Illegal string offset 'id' in /home/content/17/5894217/html/ncwtv/wp-content/themes/tribune/single.php on line 7

Warning: Illegal string offset 'id' in /home/content/17/5894217/html/ncwtv/wp-content/themes/tribune/single.php on line 7

Warning: Illegal string offset 'id' in /home/content/17/5894217/html/ncwtv/wp-content/themes/tribune/header.php on line 4

Warning: Illegal string offset 'id' in /home/content/17/5894217/html/ncwtv/wp-content/themes/tribune/header.php on line 4

Warning: Illegal string offset 'id' in /home/content/17/5894217/html/ncwtv/wp-content/themes/tribune/header.php on line 4
Medicine Safety Reminders for Cold and Flu Season

Warning: Illegal string offset 'id' in /home/content/17/5894217/html/ncwtv/wp-content/themes/tribune/sidebar.php on line 7

Warning: Illegal string offset 'id' in /home/content/17/5894217/html/ncwtv/wp-content/themes/tribune/sidebar.php on line 7

Warning: Illegal string offset 'id' in /home/content/17/5894217/html/ncwtv/wp-content/themes/tribune/sidebar.php on line 7

Medicine Safety Reminders for Cold and Flu Season

Decrease font size Default font size Increase font size
November 10, 2014

Five words or less(NewsUSA) – Americans catch approximately 1 billion colds each year, and the Centers for Disease Control and Prevention estimates that as many as 20 percent of people in the U.S. will get the flu this cold and flu season. A majority of people (seven in 10) will use over-the-counter (OTC) medicines to treat their symptoms, and many of these medicines contain acetaminophen.

Acetaminophen is the most common drug ingredient in America, found in more than 600 prescription (Rx) and OTC medicines, including pain relievers, fever reducers and many cough, cold and flu medicines. It’s safe and effective when used as directed, but taking more than the maximum daily dose of 4,000 milligrams is an overdose and can lead to liver damage.

The Acetaminophen Awareness Coalition (AAC), a group of leading health, health care provider and consumer organizations, is reminding consumers to double-check their medicine labels to avoid doubling up on acetaminophen this winter.

“Cold and flu season is a very important time to remind patients to be diligent about reading their medicine labels and knowing the ingredients in their medicines,” said Anne Norman, APRN, DNP, FNP-BC, Associate Vice President of Education at the American Association of Nurse Practitioners, a founding organization of the AAC. “People may use a medicine to treat their cold or flu symptoms on top of a medicine they are already taking, not realizing that both might contain acetaminophen.”

The AAC’s Know Your Dose campaign reminds consumers to follow four medicine safe-use steps:
1.

Always read and follow the medicine label.
2.

Know if medicines contain acetaminophen, which is listed on the front panel of packaging and in bold type or highlighted in the “active ingredients” section of OTC medicine labels, and sometimes listed as “APAP” or “acetam” on Rx labels.
3.

Never take two medicines that contain acetaminophen at the same time.
4.

Ask your health care provider or a pharmacist if you have questions about dosing instructions or medicines that contain acetaminophen.

For additional information and a list of some common medicines that contain acetaminophen, visit KnowYourDose.org or follow @KnowYourDose on Twitter.


Warning: Illegal string offset 'id' in /home/content/17/5894217/html/ncwtv/wp-content/themes/tribune/footer.php on line 4

Warning: Illegal string offset 'id' in /home/content/17/5894217/html/ncwtv/wp-content/themes/tribune/footer.php on line 4

Warning: Illegal string offset 'id' in /home/content/17/5894217/html/ncwtv/wp-content/themes/tribune/footer.php on line 4